Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 40, NWS Quad Cities, IA

March 25, 2009Whiteside County, Illinois

NWS Quad Cities, IA issued this river flood warning at Mar 25, 2009, 4:49 AM CDT for Whiteside County, Illinois. It took effect at Mar 26, 2009, 4:03 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 4:49 AM CDT (09:49 UTC)
In effect from
Mar 26, 2009, 4:03 PM CDT
Expired
Mar 26, 2009, 10:33 AM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

County Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Como (CMOI2). The gauge peaked at 9.54 ft at Mar 26, 2009, 10:00 PM CDT.

actionminormoderate101503/2503/2603/27
Action stage
10 ft
Minor stage
12.5 ft
Moderate stage
15.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 25, 3:38 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 25, 3:38 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CDT TUE MAR 24 2009

.SYNOPSIS...
THE LONG SINCE OCCLUDED SURFACE LOW AND UPPER LOW CONTINUE TO SPIN
OVER CENTRAL MN EARLY THIS MORNING.  THE DRY SLOT IS GRADUALLY
GIVING WAY TO WRAP AROUND MOISTURE WITH STRATO CUMULUS NOW OVER
NEARLY ALL OF IOWA...AND BY SUNRISE...THIS SHOULD COVER MUCH OF OUR
ILLINOIS AND NORTHEAST MO COUNTIES AS WELL.  TODAYS WEATHER WILL
GENERALLY BE DETERMINED BY THIS CLOUD COVER. THE EXTENDED FORECAST
REMAINS PLAGUED BY A SEEMINGLY ENDLESS LINE OF POTENTIAL SIGNIFICANT
SYNOPTIC STORMS.

&&

.SHORT TERM...TODAY AND TONIGHT...
MODELS ARE OVER DONE ON THE EASTERN EXTENT OF STRATUS THIS MORNING...
BUT ARE UNDER DONE ON THE SOUTHERN EXTENT.  WE WILL INITIALLY GO
AHEAD AND FORECAST THE CLOUDS TO SPREAD THROUGH THE EASTERN CWA EARLY
THIS MORNING. CLOUDS SHOULD REMAIN IN PLACE ALL MORNING...BEFORE
GIVING WAY FROM SOUTH TO NORTH DURING THE AFTERNOON. THIS PROCESS MAY
TAKE UNTIL EARLY EVENING NORTH...AND WE WILL HOLD HIGHS DOWN IN THE
MID 40S THERE. OTHERWISE...UPPER 40S TO LOWER 50S SHOULD BE THE RULE
UNDER MODEST MIXING DURING THE AFTERNOON WITH PARTIAL TO FULL SUN
LATE IN THE DAY. IT WILL BE BRISK WITH WEST WINDS AROUND 15 MPH ALL
DAY...GUSTING TO ABOUT 25 AT TIMES.  TONIGHT...MID AND HIGH CLOUDS
SHOULD SPREAD OVER THE AREA...AS THE NEXT STORMS SYSTEMS ENERGY CLIPS
THE REGION.     ..ERVIN..

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...
THU SHAPING UP TO BE A DECENT DAY WITH AT LEAST PARTIAL INSOLATION
AND THERMAL MODIFICATION TO THE TUNE OF HIGHS IN THE MID 50S TO
AROUND 60. LATEST SUITE OF 00Z RUN MODELS NOW A BIT MORE BULLISH
WITH ELEVATED ISENTROPIC TYPE LIFT ACRS AT LEAST THE SOUTHERN CWA
THU NIGHT FOR AT LEAST LIGHT RAIN OR SPRINKLES DEPENDING ON EVENTUAL
LOW TO MID LEVEL SATURATION AND TIGHTENING LLVL BAROCLINICITY. THE
00Z GFS CONTINUES O BE MOST BULLISH ON NORTHWEST LIFT AND LLVL
INVERTED TROF DEVELOPMENT THU NIGHT FOR A POTENTIALLY SIGNIFICANT
PRECIP EVENT IMPACTING AT LEAST THE SOUTH HALF OF THE DVN CWA LATE
THU NIGHT INTO FRI...WITH NORTHERN SECTIONS EVAPO-COOLING INTO SNOW
PROFILES/ PARAMETERS. WITH STILL SOME UNCERTAINTY...WILL KEEP SLIGHT
CHC ACRS THE SOUTH FOR LIGHT RAIN THU NIGHT...AND INCREASING POPS
FURTHER TO THE NORTH ON FRI FOR ALL RAIN. THE NEW 00Z RUN ECMWF AND
UKMET ARE MAINLY DRY FRI AND MUCH OF FRI NIGHT WITH DRYING INFLUX OF
NNE FETCH AIRMASS AND SLOWER ARRIVAL OF THE NOW WELL ADVERTISED LARGE
SLUG OF WAVE ENERGY THAT WILL EVENTUALLY LIFT OUT SOMEWHERE ACRS THE
MIDWEST AND GRT LKS OVER THE WEEKEND. STILL MUCH UNCERTAINTY WITH THE
PROPAGATION OF THE MAIN H5 MB LOW AS WELL AS THE SFC LOW OF COURSE
BETWEEN THE MEDIUM RANGE MODELS...WITH THE NEW ECMWF THE FURTHEST TO
THE SOUTHEAST WITH HEAVY PRECIP ALONG AND EAST OF THE DVN CWA...WHILE
THE CANADIAN IS THE FURTHER NORTHWEST FOR HEAVY RAIN ACRS THE WESTERN
CWA AN MUCH MILDER TEMPS ON SAT. WILL KEEP GENERALIZED HAPPY MEDIUM
FCST GOING ONE MORE NIGHT AND HOPE FOR SOME MORE CONSISTENCY OVER THE
NEXT 24 HRS TO HAMMER OUT A MORE CERTAIN SOLUTION WITH RESPECT TO
PLACEMENT AND TYPE OF SIGNIFICANT PRECIP FROM FRI NIGHT THROUGH SAT
NIGHT. WILL MAKE SUNDAY DRY...OTHERWISE NOT MUCH CHANGE PAST 12Z
SUNDAY FOR NOW.     ..12..

&&

.AVIATION...
MVFR CIGS WILL CONTINUE AT DBQ AND CID THROUGH LATE MORNING...BEFORE
CIG HEIGHTS RISE TO AROUND 3500 FT DURING THE AFTERNOON. MLI AND BRL
MAY SEE TEMPORARY CIGS DOWN TO 3000 FT THIS MORNING...BUT WILL BE
GENERALLY VFR...WITH CONSISTENT VFR CONDITIONS AFTER 17Z.
VISIBILITIES WILL BE GOOD IN ALL SITES TODAY...AND WINDS WILL BE
WESTERLY AROUND 15 KTS...GUSTING TO 20 KTS. TONIGHT...WINDS WILL BE
LIGHT SOUTHERLY.    ..ERVIN..
&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

ERVIN/12
Hazardous weather outlook, Mar 24, 4:50 AM CDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT TUE MAR 24 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
450 AM CDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING RAIN WITH EMBEDDED THUNDERSTORMS TO THE
OUTLOOK AREA TODAY...WITH RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES
LIKELY. A FEW STRONG STORMS MAY BE CAPABLE OF PRODUCING BRIEF WIND
GUSTS OVER 50 MPH TODAY AND EARLY THIS EVENING. OTHERWISE...TODAY
WILL BE ANOTHER WINDY DAY...WITH SUSTAINED WINDS BETWEEN 20 AND 30
MPH...WITH WIND GUSTS UP TO 40 MPH POSSIBLE.

LOCATIONS THAT SEE THE MOST SIGNIFICANT RAINFALL MAY EXPERIENCE
MINOR FLOODING IN URBAN AND LOW LYING RURAL AREAS. SOME AREA
RIVERS WILL LIKELY SEE SIGNIFICANT RISES DUE TO THIS RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STRONG STORM SYSTEM MAY IMPACT THE MIDWEST LATE IN THE WEEK
AND INTO THE WEEKEND. LATEST INDICATIONS SUGGEST THAT MORE
SIGNIFICANT RAINFALL WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY
WHICH COULD LEAD TO RIVER FLOODING. THERE MAY EVEN BE A CHANCE FOR
SOME SNOW IN OR NEAR THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT.
STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS POTENTIALLY
SIGNIFICANT STORM SYSTEM FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THE IS A LOW CHANCE FOR SPOTTER ACTIVATION TODAY AND EARLY THIS EVENING.

ERVIN/12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 10:37 AM CDTRiver Flood WarningDVNLee24 hr
Mar 25, 4:49 AM CDTRiver Flood WarningDVNStephenson52 hr
Mar 25, 4:49 AM CDTRiver Flood WarningDVNHancock, McDonough6 hr

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.